MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/26; COVERED CORONARY STENT
Model Number 434899
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type iii perforation, which occurred during orbital atherectomy in the cx.The device could not be advanced through left main into the cx.The stent dislodged.Two other pk papyrus were implanted.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.The proximal balloon shoulder is slightly compressed/opened.Microscopic inspection revealed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped on the balloon.The stent was not returned for analysis.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12787407
Report Number1028232-2021-06079
Device Sequence Number17142018
Product Code NIV
UDI-Device Identifier07640130447271
UDI-Public07640130447271
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number434899
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01216037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale